How might a Nurse Practitioner determine the appropriate dosage and route of administration in this critical situation?
Need help with this assignment?Get an original answer from a qualified tutor — from $10/page.
Get it written →REPLY TO EACH POST WITH 1-2 PARAGRAPHS INCLUDING REFERENCES
Post#1- Luiza
Imagine a case study where a patient experiences a severe asthma attack. Discuss the rationale behind using an Adrenergic Agonist in the management of this emergency situation. Address the pathophysiology of asthma, the mechanism of action of Adrenergic Agonists, and the potential benefits and limitations of this therapeutic approach. How might a Nurse Practitioner determine the appropriate dosage and route of administration in this critical situation?
The key pathophysiological changes in a severe asthma episode are bronchial smooth muscle contraction, inflammation, and increased mucus production, all of which lead to congested airways and breathing problems (Holgate, 2012). Adrenergic agonists, particularly 2-adrenergic agonists, are frequently utilized as therapeutic drugs to quickly relieve these symptoms. These medications work by activating the bronchial smooth muscle’s 2-adrenergic receptors, which results in relaxation and bronchodilation (Barnes, 2010). This result makes breathing easier and quickly relieves bronchospasm. Adrenergic agonists’ quick action, which is essential during acute exacerbations, is its main benefit. They do, however, have potential drawbacks, including diminished efficacy with repeated usage and potential cardiac adverse effects. A Nurse Practitioner, when determining the appropriate dosage and route of administration in such a critical situation, will consider factors like the patient’s age, weight, severity of the attack, and previous medication use. Inhaled versions are typically recommended due to their fast action and low risk of systemic side effects (Stoloff et al., 2012)
Post#2 – Aman
As a Nurse Practitioner, you encounter a patient who has accidentally ingested a toxic dose of an organophosphate insecticide. Detail your approach to managing this poisoning using Cholinesterase Inhibitors and Muscarinic Antagonists. Explain the physiological effects of organophosphate poisoning and the reasoning behind your chosen pharmacotherapeutic interventions. In addition, discuss the importance of timely intervention and how the patient’s prognosis might be affected by the chosen treatment plan.
The physiological effects of a toxic dose of organophosphate insecticide result in increased secretions from salivary and bronchial glands, involuntary urination and defecation, laryngospasms, and bronchoconstriction, which all can be detrimental to life (Burchum & Rosenthal, 2021). Furthermore, excessive muscarinic stimulation and neuromuscular blockade lead to a cholinergic crisis (Burchum & Rosenthal, 2021). Patients may present with anxiety, confusion, delirium, and convulsions (Burchum & Rosenthal, 2021). With the neuromuscular blockade symptom, the nurse practitioner must be ahead of the crisis and know what is going on immediately to take care of the patient properly. The patient may cease to breathe due to the central nervous system paralysis, eventually leading to death. It is important to note that this patient should be intubated immediately to prevent complete apnea and give the patient a fighting chance to overcome the cholinergic crisis.
As detrimental as this cholinergic crisis can be, it is curable if caught early. The treatment for this crisis is giving atropine to reduce muscarinic stimulation, pralidoxime to reverse cholinesterase inhibition, and benzodiazepines to reduce convulsions (Burchum & Rosenthal, 2021). Low doses of atropine effectively reduce the secretions from salivary, sweat, and bronchial glands (Burchum & Rosenthal, 2021).
Further discussing pralidoxime, this drug is only effective in poisoning by irreversible cholinesterase inhibitors and is not effective in reversible cholinesterase inhibitors (Burchum & Rosenthal, 2021). This drug cannot pass the blood-brain barrier. Thus, it cannot reverse the central nervous system inhibition; therefore, this drug must be administered as soon as the poisoning occurs (Burchum & Rosenthal, 2021).
Requirements: 1-2 paragraphs
Get a plagiarism-free answer to this question
Send us your instructions and we’ll match you with the best writer in your subject.
- 100% human-written, zero AI
- Turnitin report included
- Confidential — we never share your data
- Free revisions & refunds